Hail, Wayne
- When
- March 16, 2:45 PM EST
- Where
- Wayne County, Fremont
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.550, -77.983
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before the first event at Mar 16, 10:30 AM EST, 4 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 1030 AM EST SUN MAR 16 2003 .UPDATED...REDUCED CURRENT CATEGORICAL POPS FOR MAINLY THIS MORNING TO CHANCE POPS (SCATTERED SHOWERS) FOR THIS AFTERNOON. CONFINED ISOLATED THUNDERSTORMS TO JUST SOUTHEAST TIER. ONLY MINOR CHNAGES IF ANY TO FORECAST HIGH TEPERATURES. DISCUSSION...CONVEYOR BELT MOISTURE INFLOW AND ASSOCIATED WIDESPREAD RAIN NOW NORTH OF COUNTY WARNING AREA AS UPPER LEVEL LOW MOVES INTO CENTRAL NORTH CAROLINA. PATCHY SCATTERED SHOWERS TYPICAL FOR CUT OFF UPPER SYSTEMS WILL CONTINUE THIS AFTERNOON. WITH SOME DRYING ALOFT...SHOWERS GENERALLY LESS INTENSE THAN WAS THE CASE DURING THE OVERNIGHT. RAOBS...MSAS ANALYSIS...AND RUC ALL SUGGEST THAT INSTABILITY SUFFICIENT FOR ISOLATED THUNDERSTORMS LIMITED TO SOUTHEAST TIER AS SURFACE LOW VICINITY OF EXTREME SOUTHEAST NORTH CAROLINA TRACKS NORTHEASTWARD. NORTHEAST FLOW OVER CENTRAL NORTH CAROLINA FAVORED FOR THIS AFTERNOON DUE TRACK OF SURFACE LOW AND PERSISTENCE OF RESIDUAL WEDGE. CURRENT FORECAST FEATURING COOLEST AFTERNOON TEMPERATURES NORTHWEST TIER TO WARMEST SOUTHEAST TIER IS WELL DONE. ANY CHANGES TO CURRENT FORECAST HIGHS WOULD BE MINOR. .RAH...NONE. KK
NCZ007>011-021>028-038>043-073>078-083>086-088-089-161230- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 529 AM EST SUN MAR 16 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY A FRONT WILL BE POSITIONED OVER THE EASTERN PIEDMONT TODAY...AND WARM MOIST AIR WILL MOVE INTO THE COASTAL PLAIN. THE AIR MASS MAY BE UNSTABLE ENOUGH TO PRODUCE SOME ISOLATED THUNDERSTORMS IN THE EASTERN SANDHILLS AND COASTAL PLAIN...FROM FAYETTEVILLE TO ROCKY MOUNT. GUSTY WINDS TO 30 MPH AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH ANY STORMS THAT MAY DEVELOP. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
NCZ042-043-078-162000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 205 PM EST SUN MAR 16 2003 ...SCATTERED THUNDERSTORMS WITH HEAVY RAINFALL FROM SMITHFIELD TO WILSON... AT 204 PM EST...DOPPLER RADAR INDICATED SCATTERED THUNDERSTORMS OVER CENTRAL JOHNSTON COUNTY EXTENDING NORTHEAST THROUGH SOUTHERN WILSON COUNTY. THESE STORMS WERE MOVING TO THE NORTH AT 30 MPH AND WILL DROP BRIEF HEAVY RAINFALL AND POSSIBLY SMALL HAIL. LOCATIONS THAT WILL BE IN THE PATH OF THESE STORMS INCLUDE... SMITHFIELD... SELMA... PINE LEVEL... LUCAMA... AND WILSON. GUSTY WINDS UP OF 25 MPH... BRIEF HEAVY RAIN... OCCASIONAL LIGHTNING... AND POSSIBLY PEA SIZED HAIL CAN BE EXPECTED. FIND A PLACE OF SAFETY INDOORS UNTIL THUNDER IS NO LONGER HEARD. BADGETT
The national radar mosaic for the moment the first event began.
2 hail. Local standard time, as filed.
Quarter sized hail covered the ground north of Fremont.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Carolina in 2003Every state in 2003This day in weather historyWarnings in North Carolina, March 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5344556, 5344557.